Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 1999, 7:35 PM MDT for Kane County, Utah. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 1999, 7:35 PM MDT (01:35 UTC)
- Expired
- Jul 31, 1999, 9:00 PM MDT
- In force
- 85 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 010144 FFWSLC UTC025-010300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 735 PM MDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH * UNTIL 900 PM MDT * AT 735 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCTING VERY HEAVY RAIN OVER WEST CENTRAL KANE COUNTY...OR ABOUT 12 MILES NORTHEAST OF KANAB. THIS THUNDERSTORM IS NEARLY STATIONARY. FLASH FLOODING IS LIKELY IN JOHNSON CANYON AND BROWN CANYON...AND ANY WASHES IN BETWEEN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3717 11257 3703 11242 3717 11224 3733 11240
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MDT, 4 hours 35 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 300 PM MDT SAT JUL 31 1999 SYNOPSIS...WESTERLY FLOW ALOFT OVER UTAH TONIGHT WILL TURN MORE SOUTHERLY AGAIN SUNDAY AND MONDAY. THIS WILL ALLOW TROPICAL MOISTURE OVER THE STATE TO BEGIN INCREASING AGAIN BY MONDAY. DISCUSSION...THE TEMPORARY SHIFT TO WESTERLY FLOW OVER UT IS CONTINUING A SLOW DRYING TREND. HOWEVER DRY IS A RELATIVE THING AND WITH MUCH OF THE STATE STILL ABOVE .75 INCH PRECIPITABLE WATER THERE IS CERTAINLY ENOUGH JUICE TO PRODUCE THUNDERSTORMS WHERE OTHER CONDITIONS ALLOW. THE EXTREME NORTHWEST CORNER OF THE AREA IS THE ONLY PLACE LIKELY TO DROP BELOW .5 INCH WHICH INHIBITS MUCH DEVELOPMENT. SO STILL EXPECT SCATTERED CONVECTION SUNDAY BUT MAINLY OVER THE MOUNTAINS. BY LATE SUNDAY THE FLOW TURNS MORE SOUTHERLY AGAIN AS THE 500MB HIGH CENTER REDEVLOPS NEAR GJT. THE AVN MODEL THEN BOUNCES IT AROUND BETWEEN THERE AND THE NORTHEAST CORNER OF AZ MON INTO TUE. BUT THAT LEAVES THE MEAN FLOW PATTERN OVER UT PRIMARILY SOUTHERLY AFTER SUN AFTERNOON WITH SOME EASTERLY COMPONENTS OVER AZ. THATS ABOUT THE IDEAL PATTERN TO BRING MONSOONAL MOISTURE NORTH THROUGH UT AND WHILE IT ISNT QUITE AS SOGGY OVER AZ AS IT WAS EARLY THIS WEEK...THERE IS STILL PLENTY OF MOISTURE THERE. SO EXPECT ACTIVITY TO BEGIN INCREASING AGAIN MONDAY BUT SLOWLY. THAT TREND THE BEST BET IN THE EXTENDED ALSO. MODELS GENERALLY AGREE QUITE WELL TUE/WED WITH THE HIGH CENTER REMAINING NEAR CO AND TROF OFF THE COAST FOR A SOUTHERLY FLOW HERE. SOME DIFFERENCES BEGIN TO SHOW BY THU BUT BOTH MRF AND ECMWF WOULD STILL BE FAVORABLE FOR ACTIVITY OVER UT. SO WILL KEEP THE BROADBRUSH SCATTERED CONVECTION EXTENDED GOING. SLC 1112 CDC 1112 SANDERS .SLC...NONE.
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.